Continuous-time single network adaptive critic for regulator design of nonlinear control affine systems

Swagat Kumar, Radhakant Padhi, Laxmidhar Behera

Research output: Chapter in Book/Report/Conference proceedingChapter

7 Citations (Scopus)

Abstract

An optimal control law for a general nonlinear system can be obtained by solving Hamilton-Jacobi-Bellman equation. However, it is difficult to obtain an analytical solution of this equation even for a moderately complex system. In this paper, we propose a continuoustime single network adaptive critic scheme for nonlinear control affine systems where the optimal cost-to-go function is approximated using a parametric positive semi-definite function. Unlike earlier approaches, a continuous-time weight update law is derived from the HJB equation. The stability of the system is analysed during the evolution of weights using Lyapunov theory. The effectiveness of the scheme is demonstrated through simulation examples. Copyright ?? 2007 International Federation of Automatic Control All Rights Reserved.
Original languageEnglish
Title of host publicationIFAC Proceedings Volumes (IFAC-PapersOnline)
Pages8797-8802
Volume41
Edition2
DOIs
Publication statusPublished - 2008

Publication series

NameIFAC Proceedings Volumes (IFAC-PapersOnline)
Volume17

Keywords

  • Optimal control theory
  • Optimization based controller synthesis
  • Regulation

Fingerprint Dive into the research topics of 'Continuous-time single network adaptive critic for regulator design of nonlinear control affine systems'. Together they form a unique fingerprint.

  • Cite this

    Kumar, S., Padhi, R., & Behera, L. (2008). Continuous-time single network adaptive critic for regulator design of nonlinear control affine systems. In IFAC Proceedings Volumes (IFAC-PapersOnline) (2 ed., Vol. 41, pp. 8797-8802). (IFAC Proceedings Volumes (IFAC-PapersOnline); Vol. 17). https://doi.org/10.3182/20080706-5-KR-1001.1443